Alert archive / Oklahoma / Special Weather Statements in 2018

Special Weather Statement, NWS Tulsa, OK

July 28, 2018Nowata County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jul 28, 2018, 6:21 PM CDT for Nowata County, Oklahoma. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2018, 6:21 PM CDT (23:21 UTC)
Expired
Jul 28, 2018, 7:00 PM CDT
In force
39 min
Issued by
NWS Tulsa, OK

County Nowata County, OK

The radar

The Tulsa radar (KINX), 60 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2018-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2018-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1718 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

433 
WWUS84 KTSA 282321
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT SAT JUL 28 2018
 
OKZ056-057-290000-
Craig OK-Nowata OK-
621 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG AND EASTERN
NOWATA COUNTIES UNTIL 700 PM CDT...

At 621 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving south at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
New Alluwe...                     

LAT...LON 3666 9527 3659 9557 3660 9559 3661 9559
      3692 9562 3695 9548
TIME...MOT...LOC 2321Z 342DEG 21KT 3688 9554 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jul 28, 6:20 PM CDT, 1 minute earlier.

Area forecast discussion, Jul 28, 6:20 PM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Tulsa OK
620 PM CDT Sat Jul 28 2018

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Widely scattered strong thunderstorms across eastern OK will
continue to weaken this evening and eventually dissipate, with
some possibility of impacting KBVO and KMLC through 03z. A
complex of storms with gusty sfc winds will eventually move into
northeast OK after 09z tonight and should hold together to some
degree as it moves further southeast into western AR through
Sunday morning. Prevailing conditions will be VFR, though quickly
deteriorating flight conditions will be possible with any storms
directly impacting TAF sites.

&&

.PREV DISCUSSION... /Issued 254 PM CDT Sat Jul 28 2018/

DISCUSSION...
Will continue with low pops this evening as isolated
showers and thunderstorms may linger across portions
of the area as an MCV exits the region to the east.
Late Tonight and into Sunday morning will be the next round
of showers and thunderstorms across the region as a
thunderstorm complex sweeps in the area from Kansas. There
is the potential that the stronger storms within the thunderstorm
complex could produce damaging winds. Locally heavy rain
will also be a concern.

Additional thunderstorms will be possible Sunday afternoon in
the vicinity any outflow boundaries that will be leftover
from the morning thunderstorm complex. This activity would
most likely be from northwest Arkansas into southeast Oklahoma.
These thunderstorms will also the potential to be strong to
severe with damaging winds again the main concern.

More thunderstorms are expected Sunday night into Monday as a
frontal boundary sags through the area and as an upper level
trof sharpens as it moves south from the northern to central
Plains. The showers and thunderstorms are expected to come to
an Monday night as the upper level trof swings east of the
area.

Rainfall totals through Monday night will average 1 to 3 inches
across eastern Oklahoma and western Arkansas with locally higher
amounts possible.

Dry conditions with at or below normal temperatures are expected for
the remainder of the work week as a northwesterly flow aloft develops
across the plains and high pressure prevails at the surface.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  88  69  82 /  60  60  60  60
FSM   71  89  72  84 /  30  60  60  80
MLC   73  91  72  83 /  20  50  60  80
BVO   70  86  67  80 /  70  60  60  50
FYV   69  84  67  78 /  30  70  60  70
BYV   68  83  66  78 /  30  70  60  70
MKO   72  87  70  80 /  30  60  60  70
MIO   69  84  66  80 /  70  70  60  50
F10   71  88  70  81 /  30  60  70  70
HHW   73  97  74  87 /  30  60  60  80

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....14
Hazardous weather outlook, Jul 28, 4:35 PM CDT, 1 hour 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
435 PM CDT Sat Jul 28 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
435 PM CDT Sat Jul 28 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Much of eastern Oklahoma and western Arkansas.
	ONSET...Ongoing and again late Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Late Tonight.

DISCUSSION...
Scattered thunderstorms will linger into the early evening
hours across portions of eastern Oklahoma and western Arkansas.
Some of these storms will be strong to severe with Hail to
the size of golf balls and 70 mph winds possible.

A thunderstorm complex is expected to move into northeast Oklahoma
late Tonight from Kansas. Damaging winds of around 70 mph will
be possible with this thunderstorm complex. Locally heavy rainfall
will also be possible with these thunderstorms.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY...Severe Thunderstorm Potential...Dangerous Heat Potential.
MONDAY...Severe Thunderstorm Potential...Heavy Rain Potential.
TUESDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A storm complex will likely be ongoing across eastern Oklahoma
into northwest Arkansas Sunday morning with a continued threat
for damaging winds. Additional thunderstorms, some possibly strong
to severe, may redevelop by afternoon along outflow boundaries
across far eastern Oklahoma into northwest Arkansas. Locally heavy
rainfall is expected across portions of northeast Oklahoma and
northwest Arkansas.

Multiple rounds of storms are expected Sunday night thru Monday
night as an upper level storm system and cold front move through.
There will be some potential for severe weather and locally heavy
rainfall with these storms.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jul 28, 4:23 PM CDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Tulsa OK
423 PM CDT SAT JUL 28 2018

OKZ058-282215-
Ottawa OK-
423 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA COUNTY UNTIL
515 PM CDT...

At 423 PM CDT, a strong thunderstorm was located over Miami, moving
east at 20 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Miami...                          Commerce...
Quapaw...                         Wyandotte...
Ottawa...                         Peoria...
Twin Bridges State Park...

This includes Interstate 44 between mile markers 304 and 323.

LAT...LON 3674 9462 3680 9490 3694 9489 3699 9462
TIME...MOT...LOC 2123Z 274DEG 16KT 3688 9485
Local storm report, Jul 28, 4:34 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
434 PM CDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             DEWAR                   35.46N 95.94W
07/28/2018  E2.50 INCH       OKMULGEE           OK   PUBLIC

            RELAYED BY LOCAL BROADCAST MEDIA

&&

RJS
Special weather statement, Jul 28, 4:59 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
459 PM CDT SAT JUL 28 2018

OKZ065-282245-
Okfuskee OK-
459 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OKFUSKEE COUNTY UNTIL 545
PM CDT...

At 459 PM CDT, a strong thunderstorm was located 3 miles northeast of
Boley, moving south at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Okemah...                         Boley...
Paden...                          Bearden...
Castle...                         Mason...

This includes Interstate 40 in Oklahoma between mile markers 212 and
222.

LAT...LON 3561 9657 3562 9634 3529 9618 3529 9644
      3546 9644 3546 9647 3543 9650 3543 9652
      3546 9654 3544 9657 3543 9656 3542 9656
      3541 9654 3540 9653 3539 9655 3541 9658
      3540 9662
TIME...MOT...LOC 2159Z 343DEG 23KT 3552 9643
Local storm report, Jul 28, 5:33 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
533 PM CDT SAT JUL 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     4 E CHECOTAH            35.47N 95.45W
07/28/2018  M62 MPH          MCINTOSH           OK   AMATEUR RADIO

&&

CAS
Special weather statement, Jul 28, 5:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Tulsa OK
557 PM CDT SAT JUL 28 2018

OKZ056-057-282345-
Craig OK-Nowata OK-
557 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAIG AND NORTHERN
NOWATA COUNTIES UNTIL 645 PM CDT...

At 557 PM CDT, strong thunderstorms were located along a line
extending from Coffeyville to 3 miles southwest of Edna. Movement was
south at 15 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
South Coffeyville...              Lenapah...

LAT...LON 3685 9527 3683 9574 3700 9571 3700 9532
TIME...MOT...LOC 2257Z 342DEG 14KT 3703 9564 3704 9542
Special weather statement, Jul 28, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
621 PM CDT SAT JUL 28 2018

OKZ056-057-290000-
Craig OK-Nowata OK-
621 PM CDT SAT JUL 28 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CRAIG AND EASTERN
NOWATA COUNTIES UNTIL 700 PM CDT...

At 621 PM CDT, a strong thunderstorm was located 5 miles east of
Lenapah, moving south at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
New Alluwe...

LAT...LON 3666 9527 3659 9557 3660 9559 3661 9559
      3692 9562 3695 9548
TIME...MOT...LOC 2321Z 342DEG 21KT 3688 9554

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 7:42 AM CDTSpecial Weather StatementTSASequoyah48 min
Jul 28, 1:41 PM CDTSpecial Weather StatementTSARogers34 min
Jul 28, 2:04 PM CDTSpecial Weather StatementTSAMayes26 min
Jul 28, 2:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 28, 2:33 PM CDTSpecial Weather StatementTSACraig42 min
Jul 28, 2:42 PM CDTSpecial Weather StatementTSAOkmulgee48 min
Jul 28, 2:45 PM CDTSpecial Weather StatementTSAWagoner45 min
Jul 28, 2:56 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okmulgee64 min
Jul 28, 3:13 PM CDTSpecial Weather StatementTSAWagoner47 min
Jul 28, 3:16 PM CDTSpecial Weather StatementTSACraig44 min
Jul 28, 3:22 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee38 min
Jul 28, 3:44 PM CDTSpecial Weather StatementTSACherokee46 min
Jul 28, 3:49 PM CDTSpecial Weather StatementTSAOttawa41 min
Jul 28, 3:54 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa29 min
Jul 28, 3:58 PM CDTSevere Thunderstorm WarningTSAMcIntosh, Pittsburg40 min
Jul 28, 4:12 PM CDTSpecial Weather StatementTSAOkfuskee33 min
Jul 28, 4:20 PM CDTSpecial Weather StatementTSAMuskogee55 min
Jul 28, 4:23 PM CDTSpecial Weather StatementTSAOttawa52 min
Jul 28, 4:41 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee49 min
Jul 28, 4:59 PM CDTSpecial Weather StatementTSAOkfuskee46 min
Jul 28, 5:19 PM CDTSevere Thunderstorm WarningTSAHaskell, McIntosh, Muskogee, Pittsburg45 min
Jul 28, 5:29 PM CDTSevere Thunderstorm WarningTSAOkfuskee34 min
Jul 28, 5:57 PM CDTSpecial Weather StatementTSANowata48 min
Jul 28, 6:50 AM CDTSpecial Weather StatementTSASebastian25 min

Nearby

Special Weather Statements in Oklahoma, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.